Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

What causes discoloration around the groin area?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 7388 Questions
Question
I have noticed over the last few weeks some areas of discoloration around but not on the groin area.
Posted Sat, 23 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 30 minutes later
Brief Answer:
Possibility of Fungal Infection

Detailed Answer:
Hello and welcome to healthcaremagic

I am Dr. Kakkar. I have gone through your query and I have understood it. I have also looked at the pictures.

This seems to be a case of fungal infection(Tinea cruris); well defined red, circular patches, limited to the groin region.

I would like to gather more information from you in order to substantiate my diagnosis of Tinea Cruris/Fungal Infection

-Are the patches itchy?Though itching is a subjective symptom and can vary from individual to individual.
-Is there scaling over the patches?

If I was the treating doctor I would have asked you to use a topical antifungal cream e.g clotrimazole 1% cream twice daily for 2-4 weeks.

An oral antifungal e.g fluconazole 150 mg tablet, once every week, for 4 weeks is also advisable.

An OTC antihistamine e.g cetrizine 10 mg once daily would provide you symptomatic relief from itching.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes discoloration around the groin area? 5 minutes later
there is no itching or scaling. is the cream available over the counter?
 
 
Answered by Dr. Kakkar S. 2 minutes later
Brief Answer:
Fungal Infection

Detailed Answer:
Hi

Yes, clotrimazole 1% is available OTC. Fluconazole is a prescription drug, however.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes discoloration around the groin area? 2 minutes later
thank you
 
 
Answered by Dr. Kakkar S. 2 minutes later
Brief Answer:
You are welcome

Detailed Answer:
Thanks for posting your query on healthcaremagic

Wish you good health
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor